MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the catheter was returned for analysis.A visual examination of the catheter found the device had a kink at the distal section while in the neutral position approximately 13mm from the tip.The kink was between r1 and r2.There was a bend in the proximal shaft approximately 80mm from the handle strain release.Functional inspection found the steering knob and the tension control knob functioned properly on both lock and unlock positions.Dimensional inspection found that the device failed both right and left curves tests; the tip of the catheter did not reach the template shaded area in either direction.The distal section was dissected.There was body fluid under all three rings near the wire opening in the shaft.There was also body fluid in the interior of the sheath.The tip seal was reexamined and all seals were verified to be intact.The body fluid most likely entered through the ring seals.The kevlar wrap was displaced and both of the steering wires were detached from the center support.One of the steering wires had retracted under the kevlar wrap.The kevlar wrap was removed and the center support was found to be bent.There was evidence of solder on the center support and on both steering wires.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause of the reported difficulty is a design constraint of the product.Patient age: over 18 years old.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 07dec2016.It was reported that the curve on the catheter would no longer deflect.During an ablation procedure in the right atrium with an intellatip mifi xp ablation catheter, the curve on the catheter would no longer deflect and broken steering wire was suspected.The device was successfully removed and the procedure was completed with another of the same device and there were no patient complications.The patient was fine.Device analysis revealed body fluid under all three rings near the wire opening in the shaft and body fluid in the interior of the sheath.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6221151
Report Number2134265-2016-12334
Device Sequence Number13676469
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public(01)08714729848028(17)20190517(10)0019265408
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number0019265408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2016
Initial Report FDA Received Date01/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1